Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 45, NWS Memphis, TN

April 9, 20084 counties in Arkansas

NWS Memphis, TN issued this flash flood warning at Apr 9, 2008, 7:20 AM CDT for 4 counties in Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2008, 7:20 AM CDT (12:20 UTC)
Expired
Apr 9, 2008, 9:15 AM CDT
In force
115 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 091222
FFWMEG
ARC037-077-107-123-091415-
/O.NEW.KMEG.FF.W.0045.080409T1220Z-080409T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 AM CDT WED APR 9 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
  LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 AM CDT

* AT 720 AM CDT... OVER THE PAST FEW HOURS DOPPLER RADAR ESTIMATES   
  THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.  
  AN ADDITIONAL ONE OR TWO INCHES OF RAIN IS POSSIBLE FROM SHOWERS   
  AND THUNDERSTORMS MOVING THROUGH THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
  WIDENER...WHEATLEY...PARKIN...PALESTINE...NEW SALEM...NEW HOME...
  MORO...MARIANNA...MADISON...HUGHES...HAYNES...GARRET GROVE...
  FORREST CITY...FAIR OAKS...COLT...CALDWELL...BRICKEYS AND AUBREY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3445 9102 3448 9107 3497 9114 3503 9106
      3527 9104 3527 9051 3515 9049 3508 9041
      3472 9049 3481 9053 3480 9054 3464 9052
      3470 9056 3463 9059 3456 9055 3432 9076
      3427 9104
TIME...MOT...LOC 1220Z 180DEG 0KT 3469 9077

$$
1 follow-up statement
000 
WGUS74 KMEG 091326
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 AM CDT WED APR 9 2008

ARC037-077-107-123-091415-
/O.CON.KMEG.FF.W.0045.000000T0000Z-080409T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-
825 AM CDT WED APR 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR ST.
FRANCIS...LEE...PHILLIPS AND SOUTHERN CROSS COUNTIES...

AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS 
DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN 
ACROSS PORTIONS OF LEE AND ST. FRANCIS COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYNNE...
WIDENER...WHEATLEY...PARKIN...PALESTINE...NEW SALEM...NEW HOME...
MORO...MARIANNA...MADISON...HUGHES...HAYNES...GARRET GROVE...FORREST
CITY...FAIR OAKS...COLT...CALDWELL...BRICKEYS AND AUBREY.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3445 9102 3448 9107 3497 9114 3503 9106
      3527 9104 3527 9051 3515 9049 3508 9041
      3472 9049 3481 9053 3480 9054 3464 9052
      3470 9056 3463 9059 3456 9055 3432 9076
      3427 9104
TIME...MOT...LOC 1325Z 180DEG 0KT 3469 9077

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 4:46 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 9, 4:46 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT WED APR 9 2008

.DISCUSSION...

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY
AFTERNOON AND THURSDAY NIGHT ACROSS MUCH OF THE MID SOUTH...

A STATIONARY FRONT IS CURRENTLY STRETCHED FROM SOUTH-CENTRAL
ARKANSAS NORTHWESTWARD ACROSS NORTHWEST TENNESSEE INTO WESTERN
KENTUCKY. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS MORNING ALONG AND JUST NORTH OF THE FRONT IN CENTRAL ARKANSAS
AIDED BY UPPER LEVEL DIFFLUENCE ASSOCIATED WITH THE RIGHT ENTRANCE
REGION OF AN 100KT UPPER LEVEL JET STREAK MOVING EAST ACROSS THE
MID MISSISSIPPI VALLEY. THIS UPPER JET STREAK SHOULD CONTINUE TO
LIFT OFF TO THE NORTHEAST THROUGH THE DAY. IN ADDITION...THE FRONT
SHOULD BEGIN TO SLOWLY LIFT BACK NORTH AS A WARM FRONT LATER TODAY
INTO TONIGHT AS A POTENT AND HIGHLY AMPLIFIED SHORTWAVE TROUGH
CONTINUES TO DIG INTO THE WESTERN STATES AND TURN THE UPPER LEVEL
FLOW SOUTHWESTERLY.

EXPECT AREAS ALONG AND NORTH OF THE FRONT TO CONTINUE TO BE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH TODAY...WITH THE MOST
LIKELY AREAS ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
MUCH OF WEST TENNESSEE. A FEW STRONG STORMS MAY ALSO BE POSSIBLE
OVER THESE AREAS WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL POSSIBLE. AS THE FRONT LIFTS NORTH TONIGHT...THE FOCUS
FOR CONVECTIVE DEVELOPMENT WILL ALSO SHIFT NORTH AS WELL AND
ENCOMPASS MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.
CONVECTIVE DEVELOPMENT OVER THESE AREAS WILL ALSO BE AIDED TONIGHT
BY LOW LEVEL CONVERGENCE ABOVE THE FRONTAL BOUNDARY ALONG THE NOSE
OF A STRENGTHENING LOW LEVEL JET STREAK WHICH WILL BE ON THE ORDER
OF 40-50KTS. THE WARM FRONT SHOULD LIFT COMPLETELY NORTH OF THE
MID SOUTH BY LATE WEDNESDAY NIGHT OR EARLY THURSDAY
MORNING...PLACING MUCH OF THE REGION IN A BROADENING WARM AND
MOIST SECTOR.

ON THURSDAY...THE POTENT UPPER LEVEL SHORTWAVE WILL EJECT EAST
FROM THE SOUTHERN PLAINS INTO THE LOWER AND MIDDLE MISSISSIPPI
VALLEY BY AFTERNOON. THIS WILL SET THE STAGE FOR A SIGNIFICANT
SEVERE WEATHER OUTBREAK ACROSS MUCH OF THE MID SOUTH. SURFACE LOW
PRESSURE DEVELOPING OVER THE RED RIVER VALLEY OF NORTH TEXAS EARLY
THURSDAY MORNING WILL LIFT NORTHEAST AND DEEPEN TO A STRONG 990 MB
SURFACE LOW OVER NORTHWEST MISSOURI BY 00Z FRIDAY. THE MID SOUTH
WILL BE COMPLETELY INTO THE WARM SECTOR ON THURSDAY...WITH A VERY
WARM AND MOIST AIRMASS IN PLACE. TEMPERATURES ARE EXPECTED TO
APPROACH OR EXCEED 80 DEGREES OVER MUCH OF THE AREA WITH DEWPOINTS
SURGING INTO THE MID AND UPPER 60S. THE REGION SHOULD BE CAPPED BY
AN ELEVATED MIXED LAYER INTO MID AFTERNOON AS WEAK UPPER RIDGING
IN ADVANCE OF THE UPPER TROUGH REMAINS IN PLACE. EXPECT ANY LOW
CLOUDS EARLY THURSDAY MORNING TO MIX OUT SOME...ALLOWING BREAKS IN
THE CLOUDS TO DEVELOP AND STRONG SURFACE HEATING TO COMMENCE. THIS
WILL ALLOW FOR A CONDITIONALLY MODERATE TO STRONGLY UNSTABLE
AIRMASS TO DEVELOP WITH SBCAPES RANGING FROM 1500-2500J/KG AND
LI/S FROM -3C TO -6C BY MID AFTERNOON. AGAIN...THIS AIRMASS SHOULD
REMAIN CAPPED OFF THROUGH AT LEAST EARLY AFTERNOON.

LARGE SCALE ASCENT SHOULD INCREASE DRAMATICALLY BY LATER THURSDAY
AFTERNOON AND EVENING AS STRONG UPPER LEVEL DIFFLUENCE DEVELOPS
OVER THE MID SOUTH IN RESPONSE TO A 130KT CYCLONICALLY CURVED JET
STREAK PUNCHING OUT OF THE SOUTHERN PLAINS INTO THE MID
MISSISSIPPI VALLEY. IN ADDITION...A POWERFUL 80-100KT MID LEVEL
JET WILL SURGE INTO WESTERN PORTIONS OF THE MID SOUTH FROM THE
SOUTHWEST ABOVE A STRONG 75KT SOUTHERLY LOW LEVEL JET THAT WILL
SET UP OVER THE MID SOUTH. THIS WILL GENERATE TREMENDOUS LOW AND
MID LEVEL SHEAR OVER THE REGION WITH 0-6KM SHEAR ON THE ORDER OF
60-80KTS AND 0-1KM HELICITY VALUES BETWEEN 350-450M2/S2. THIS
SHEAR SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SUPERCELL STORM
STRUCTURES ALONG WITH INTENSE BOWING LINE SEGMENTS.

AS THE POWERFUL MID LEVEL JET STREAK OVERSPREADS THE UNSTABLE
BOUNDARY LAYER BY MID TO LATE AFTERNOON...ANTICIPATE MID LEVEL
LAPSE RATES TO STEEPEN...APPRECIABLE MID LEVEL HEIGHT FALLS...AND
THE CAPPING INVERSION TO BEGIN TO LIFT AND MIX OUT. AS THIS
OCCURS...EXPECT RAPID THUNDERSTORM DEVELOPMENT BY MID AFTERNOON
OVER WESTERN PORTIONS OF THE MID SOUTH. CONSIDERING THE
INSTABILITY AND SHEAR...EXPECT STORMS TO QUICKLY BECOME SEVERE
WITH SUPERCELL THUNDERSTORMS AND SHORT BOWING LINE SEGMENTS POSSIBLE. ANY
DISCRETE SUPERCELL THUNDERSTORMS THAT CAN DEVELOP WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW
LONG- TRACKED SUPERCELLS MAY OCCUR WITH THE POSSIBILITY FOR A FEW
STRONG TORNADOES. MUCH OF THE MID SOUTH IN NOW UNDER A MODERATE
RISK FOR SEVERE WEATHER ON THURSDAY AFTERNOON AND THURSDAY NIGHT.
A WIDESPREAD SEVERE WEATHER OUTBREAK IS ANTICIPATED.

ANY SUPERCELL THUNDERSTORMS THAT CAN DEVELOP WILL QUICKLY RACE OFF
TO THE NORTHEAST AHEAD OF A DEVELOPING SQUALL-LINE LATER THURSDAY
EVENING AND OVERNIGHT. EMBEDDED SUPERCELL THUNDERSTORMS MAY CONTINUE
TO BE EMBEDDED WITHIN THE SQUALL-LINE AS IT MOVES EAST ACROSS THE
REGION THURSDAY NIGHT AND INTO EASTERN SECTIONS OF THE FORECAST
AREA FRIDAY MORNING. ANTICIPATE WIDESPREAD DAMAGING WINDS TO
BECOME THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT...ALONG WITH
LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE
POSSIBLE THURSDAY AFTERNOON THROUGH MID DAY FRIDAY WITH FLASH
FLOODING AND ADDITIONAL RIVER FLOODING POSSIBLE. HAVE ISSUED A
FLASH FLOOD WATCH FOR THIS PERIOD TO ACCOUNT FOR THIS FLOODING POTENTIAL.

THIS SYSTEM WILL CLEAR OUR REGION BY FRIDAY WITH DEEP UPPER
TROUGHING AND UNSEASONABLY COOL TEMPERATURES EXPECTED. COLD CORE
INSTABILITY SHOWERS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT.
AS SKIES CLEAR BY EARLY NEXT WEEK...THERE WILL BE THE POSSIBILITY
OF SOME FROST DURING MONDAY AND MAYBE EVEN TUESDAY MORNINGS. DRY
WEATHER IS ANTICIPATED THROUGH THE REMAINDER OF THE EXTENDED
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  65  81  65 /  60  30  60 100
MKL  69  63  80  65 /  60  30  30 100
JBR  63  62  77  59 /  70  60  90 100
TUP  75  62  81  68 /  20  10  20  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
     LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR BENTON MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.

     FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
     PONTOTOC-PRENTISS-TIPPAH-TISHOMINGO-UNION.

TN...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR CARROLL-CHESTER-CROCKETT-DYER-FAYETTE-GIBSON-
     HARDEMAN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR DECATUR-HARDIN-MCNAIRY.

&&

JLH
Hazardous weather outlook, Apr 9, 5:19 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
519 AM CDT WED APR 9 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
519 AM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS AREAS
NORTHWEST OF A LINE FROM CLARKSDALE MISSISSIPPI TO JACKSON
TENNESSEE. ANY STRONG STORM WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND
HEAVY RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THURSDAY AFTERNOON
INTO EARLY FRIDAY MORNING. A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE
AREA AND BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE
HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE
POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN
HALF OF THE MID SOUTH LATER THURSDAY AFTERNOON AND MOVE ACROSS THE
REMAINDER OF THE FORECAST AREA THURSDAY NIGHT INTO EARLY FRIDAY
MORNING. THIS SHOULD BE A SIGNIFICANT AND WIDESPREAD SEVERE
WEATHER EVENT FOR MUCH OF THE AREA.

HEAVY RAINFALL WILL ALSO OCCUR WITH THUNDERSTORMS MOVING ACROSS
THE AREA. THESE STORMS WILL LIKELY PRODUCE RAINFALL AMOUNTS
BETWEEN 2 AND 3 INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS MAY
LEAD TO FLASH FLOODING AND ADDITIONAL RIVER FLOODING LATE THURSDAY
AFTERNOON INTO FRIDAY MORNING.

VERY WINDY CONDITIONS CAN ALSO BE EXPECTED ON THURSDAY AND
THURSDAY NIGHT AHEAD OF THE APPROACHING STORM SYSTEM. SUSTAINED
WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH WILL BE
POSSIBLE. A WIND ADVISORY MAY BE ISSUED FOR THURSDAY AND THURSDAY
NIGHT FOR MUCH OF THE MID SOUTH.

TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID
SOUTH EARLY NEXT WEEK. THIS MAY IMPACT TENDER VEGETATION THAT IS
LEFT UNPROTECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING ACROSS
THE ENTIRE MIDSOUTH.

JLH

In the hours before

Special weather statement, Apr 9, 5:41 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
541 AM CDT WED APR 9 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
541 AM CDT WED APR 9 2008

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS PORTIONS
OF THE MID SOUTH THURSDAY AFTERNOON THROUGH FRIDAY MORNING...

A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE MID SOUTH
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE COMBINATION OF
STRONG LIFT AND A HIGHLY SHEARED AND UNSTABLE ATMOSPHERE WILL LEAD
TO THE DEVELOPMENT OF SEVERE STORMS ACROSS THE WESTERN HALF OF THE
REGION THURSDAY AFTERNOON. ANY SEVERE STORMS THAT DEVELOP THURSDAY
AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE
OVER THESE AREAS.

THUNDERSTORMS SHOULD EVENTUALLY FORM INTO AN INTENSE SQUALL-LINE AND
BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES TO MUCH OF THE MID SOUTH THURSDAY NIGHT INTO
FRIDAY MORNING.

THIS STORM SYSTEM WILL ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL
AND ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THE GROUND OVER
MUCH OF THE MID SOUTH REMAINS SATURATED FROM PREVIOUS HEAVY RAIN
EVENTS AND ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE FLOOD
SITUATION. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MID SOUTH
FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

PERSONS LIVING IN THE MID SOUTH SHOULD REMAIN UPDATED ON THE
LATEST FORECAST INFORMATION CONCERNING THIS POTENTIAL SEVERE
WEATHER OUTBREAK. PLEASE REVIEW SEVERE WEATHER SAFETY PROCEDURES
AND PREPARE NOW FOR THE POSSIBILITY OF WIDESPREAD SEVERE WEATHER
AND FLOODING THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

JLH
Special weather statement, Apr 9, 6:20 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
620 AM CDT WED APR 9 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
620 AM CDT WED APR 9 2008

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY ACROSS PORTIONS
OF THE MID SOUTH THURSDAY AFTERNOON THROUGH FRIDAY MORNING...

A POWERFUL STORM SYSTEM IS FORECAST TO MOVE ACROSS THE MID SOUTH
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE COMBINATION OF
STRONG LIFT AND A HIGHLY SHEARED AND UNSTABLE ATMOSPHERE WILL LEAD
TO THE DEVELOPMENT OF SEVERE STORMS ACROSS THE WESTERN HALF OF THE
REGION THURSDAY AFTERNOON. ANY SEVERE STORMS THAT DEVELOP THURSDAY
AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE
OVER THESE AREAS.

THUNDERSTORMS SHOULD EVENTUALLY FORM INTO AN INTENSE SQUALL-LINE AND
BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES TO MUCH OF THE MID SOUTH THURSDAY NIGHT INTO
FRIDAY MORNING.

THIS STORM SYSTEM WILL ALSO BRING THE POTENTIAL FOR HEAVY RAINFALL
AND ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THE GROUND OVER
MUCH OF THE MID SOUTH REMAINS SATURATED FROM PREVIOUS HEAVY RAIN
EVENTS AND ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE THE FLOOD
SITUATION. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MID SOUTH
FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

PERSONS LIVING IN THE MID SOUTH SHOULD REMAIN UPDATED ON THE
LATEST FORECAST INFORMATION CONCERNING THIS POTENTIAL SEVERE
WEATHER OUTBREAK. PLEASE REVIEW SEVERE WEATHER SAFETY PROCEDURES
AND PREPARE NOW FOR THE POSSIBILITY OF WIDESPREAD SEVERE WEATHER
AND FLOODING THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:59 AM CDTFlash Flood WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more49 hr
Apr 9, 5:35 AM CDTFlash Flood WarningMEGLee, Phillips115 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.